Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 75, NWS Duluth, MN

July 30, 2001Sawyer County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jul 30, 2001, 11:27 AM CDT for Sawyer County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2001, 11:27 AM CDT (16:27 UTC)
Expired
Jul 30, 2001, 12:15 PM CDT
In force
48 min
Issued by
NWS Duluth, MN
Area
Whole counties

County Sawyer County, WI

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2001-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2001-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3565 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:00 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 30, 10:00 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1000 AM CDT MON JUL 30 2001

MAIN FORECAST PROBLEM ON THIS CYCLE IS TRENDS IN CURRENT CONVECTION
AND REGENERATION FOR CONVECTION LATE TODAY.

CONVECTION OVR LK SUPR AND ENTERING NRN WI IS TIED WITH WEAK
DYNAMICS OF A SMALL VORT MAX IN THE ARROWHEAD CROSSING THE UPPER
RIDGE. VILS HAVE BEEN 70 TO 80. OBSVRS REPORT ONLY HEAVY RAIN BUT NO
HAIL. THAT WILL CONTINUE SOUTHEAST AS IT CUTS ACROSS THE NRN WI
COUNTIES.

OUT WEST IN THE DAKOTAS, THE SFC TROUGH EXTENDS FROM NWRN MN TO SWRN
SD. A WM FNT RUNS EWD THRU THE BRD AREA, AT LEAST MARKED BY WIND
SHIFTS. CONVECTION IN THAT AREA WERE JUST N OF THE WM FNT WHERE THE
SLY 850 LLJ CROSSED THE WM FNT. SOUTH OF THE FRONT, THE +12 DEG C
ISOTHERM/CAP IS WILL IN PLACE. THAT SAME FEATURE WAS ABLE TO KEEP
CONVECTION SUPPRESSED YDA DESPITE HUGE CAPE AND LI VALUES. WE WILL
MAINTAIN MENTION OF TSTMS IN WRN ZONES SINCE MORE ARE DVLPG IN XTRM
ERN ND ON THE NOSE OF THE JET. ANOTHER VORT MAX IS PROGGED TO EJECT
NEWD IN THE FLOW TONIGHT. SO WE ARE COUNTING ON A REPEAT FOR THESE
EVENTS TUE MRNG.

AS LONG AS WE MAINTAIN A SELY FLOW WITH DEW POINTS IN THE UPPER 60S
TO \LOWER 70S, WE'LL NEED TO KEEP FOG IN THE FORECAST AROUND LAKE
SUPERIOR, ESPECIALLY THE ARROWHEAD.

.DLH...NONE.
CS

In the hours before

Special weather statement, Jul 30, 9:26 AM CDT, 2 hours 1 minute before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-302059-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
926 AM CDT MON JUL 30 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT...

THREAT...
LARGE HAIL AND DAMAGING WINDS POSSIBLE MAINLY WEST OF A LINE FROM
INTERNATIONAL FALLS TO BRAINERD LATE TODAY AND THIS EVENING.

DISCUSSION...
A FRONTAL SYSTEM IN THE EASTERN DAKOTAS HAS A WARM FRONT EXTENDING
INTO CENTRAL MINNESOTA. VERY UNSTABLE CONDITIONS WILL BE FOUND NEAR
THIS FRONTAL SYSTEM WILL PRODUCE THUNDERSTORMS WHICH COULD BECOME
SEVERE DURING THE AFTERNOON...ESPECIALLY DURING LATE AFTERNOON.
THUNDERSTORMS WOULD CONTINUE EAST DURING THE NIGHT.

MORNING THUNDERSTORMS IN EXTREME NORTHWEST WISCONSIN ARE FORECAST TO
CONTINUE TO WEAKEN THROUGH THE MORNING.

SPOTTER ACTIVATION...
SEVERE WEATHER SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND
THIS EVENING IN CENTRAL IN NORTH CENTRAL MINNESOTA.

CS

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:38 AM CDTSevere Thunderstorm WarningDLHKoochiching67 min
Jul 30, 10:20 AM CDTSevere Thunderstorm WarningDLHAshland, Bayfield55 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.